Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jul 10, 2008, 5:08 PM PDT for 6 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 5:08 PM PDT (00:08 UTC)
- Expired
- Jul 10, 2008, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 59 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 110008 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 508 PM PDT THU JUL 10 2008 WAZ043-110300- /O.CON.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 508 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD DECREASE FURTHER SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ001-002-WAZ036>038-110300- /O.NEW.KOTX.WI.Y.0006.080711T0008Z-080711T0300Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE... CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM 508 PM PDT THU JUL 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT DESCENDING OUT OF CANADA WILL CAUSE VERY WINDY CONDITIONS OVER THE NORTHEASTERN MOUNTAINS AND NORTH IDAHO PANHANDLE THIS EVENING. NORTH TO SOUTH RUNNING VALLEYS WILL CHANNEL WINDS AND CREATE LOCALLY VERY STRONG WINDS. THESE VALLEY WINDS MAY ACHIEVE 30 MPH SUSTAINED WITH LOCAL GUSTS TO 55 MPH. THIS INCLUDES THE COMMUNITIES OF KETTLE FALLS...COLVILLE...NORTHPORT ...METALINE FALLS TO USK...AND BONNERS FERRY TO SANDPOINT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KOTX 110314 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 814 PM PDT THU JUL 10 2008 WAZ043-110415- /O.EXP.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 814 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL REMAIN BREEZY TO LOCALLY WINDY FOR THE REST OF THE EVENING...THE THREAT OF DAMAGING WINDS HAS ABATED. OVERNIGHT WINDS WILL GRADUALLY TAPER OFF TO 5 TO 10 MPH BY DAWN IN THE OKANOGAN VALLEY. $$ IDZ001-002-WAZ036>038-110415- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-080711T0300Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE... CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM 814 PM PDT THU JUL 10 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN BREEZY THROUGH THE REST OF THE EVENING WITH LOCAL GUSTS TO NEAR 30 MPH...BUT THE THREAT OF DAMAGING GUSTS HAS ENDED. WINDS WILL TAPER OFF TO 5 TO 10 MPH BY DAWN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 10, 2:45 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT THU JUL 10 2008
.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.
&&
.DISCUSSION...
TONIGHT THROUGH SATURDAY NIGHT...WIND ADVISORY REMAINS IN EFFECT
WITH INCOMING DISTURBANCE ASSOCIATED WITH DARKENING ON WATER VAPOR
IMAGERY THIS AFTERNOON AND EVENING...WHICH TYPICALLY AFFECTS
LOCATIONS NORTH OF OMAK IN THE OKANOGAN VALLEY WITH SIGNIFICANT
NORTHERLY WINDS. THIS WAVE HAS ALREADY PRODUCED A WIND GUSTS TO 67
MPH IN PENTICTON BRITISH COLUMBIA IN THE OKANOGAN VALLEY THIS
AFTERNOON. ADDITIONALLY RED FLAG WARNINGS REMAIN IN AFFECT FOR
MANY LOCATIONS DUE TO LOW RELATIVE HUMIDITY AND A PASSING COLD
FRONT WHICH IS KEEPING IT RATHER BREEZY FOR MANY LOCATIONS.
ADDITIONALLY MINIMAL WORDING FOR SMALL CHANCE OF LATE AFTERNOON
AND EARLY EVENING CONVECTION NEAR THE NORTHERN MOUNTAINS NEAR THE
SOUTHERN BRITISH COLUMBIA BORDER REMAINS...PERHAPS A HANDFUL OF
LIGHTNING STRIKES AT BEST AS THIS FEATURE IS MAKING A SPEEDY
PROGRESSION THROUGH THE AREA. THE ABOVE MENTIONED DISTURBANCES
MAKE THEIR EXIT TONIGHT AND SHORTWAVE RIDGING MOVES IN FROM THE
WEST. RIDGE OVER THE REGION AMPLIFIES VERY LITTLE AND REMAINS
RATHER FLAT AND PRONE TO MINOR NUISANCE SHORTWAVE PASSAGES THROUGH
IT...NOT STRONG ENOUGH TO PRODUCE ANY MEANINGFUL CHANCE OF
MEASURABLE PRECIPITATION BUT ENOUGH TO PERHAPS CAUSE CLUTTER TO
THE WIND AND SKY FORECAST. FOR THE MOST PART EVEN WITH THESE
COMPLICATIONS THE FORECAST REMAINS DRY WITH A VERY MINIMAL WARMING
TREND INTO SATURDAY NIGHT. /PELATTI
SUNDAY THROUGH THURSDAY...EXTENDED FORECAST MODELS ARE IN GOOD
AGREEMENT WITH THE LONG WAVE PATTERN. A WESTERLY FLOW ALOFT WILL
PERSIST FROM SUNDAY THROUGH THURSDAY WITH OCCASIONAL SHORT WAVES
MOVING INTO BRITISH COLUMBIA. THIS PATTERN WILL SUPPRESS ANY
MOISTURE FROM COMING UP AROUND THE FOUR CORNERS HIGH WELL SOUTH
AND EAST OF THE AREA. MEANWHILE...WITH THE SHORT WAVES PASSING
NORTH OF THE AREA IN THE WESTERLY FLOW...THE BEST MOISTURE AND
DYNAMICS WILL STAY TO OUR NORTH. NET RESULT IS A DRY FORECAST WITH
JUST A SLIGHT CHANCE OF SHOWERS OVER NORTH IDAHO MOUNTAINS NEAR
THE CANADIAN BORDER. CONCERNING TEMPERATURES...ON SUNDAY WE WILL
BE IN SW FLOW AHEAD OF AN APPROACHING WAVE YIELDING TEMPS SLIGHTLY
ABOVE NORMAL. THEN FOLLOWING THE WAVE PASSAGE TO OUR NORTH...TEMPS
WILL COOL TO NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR MON/TUE
BEFORE WARMING TO NEAR TO SLIGHTLY ABOVE NORMAL AGAIN WED/THU. JW
&&
.AVIATION...
DRY COLD FRONT EXPECTED TO BRING SIGNIFICANT INCREASE IN WIND AND
A SMALL THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 48 80 52 84 55 88 / 0 0 0 0 0 0
COEUR DALENE 47 78 50 82 51 86 / 0 0 0 0 0 0
PULLMAN 40 79 45 82 48 87 / 0 0 0 0 0 0
LEWISTON 54 87 55 90 57 96 / 0 0 0 0 0 0
COLVILLE 42 84 47 87 50 90 / 10 0 0 0 0 0
SANDPOINT 44 77 43 80 45 83 / 10 0 0 0 0 0
KELLOGG 48 76 49 79 53 84 / 10 0 10 0 0 0
MOSES LAKE 52 86 54 90 58 93 / 0 0 0 0 0 0
WENATCHEE 55 85 58 90 64 90 / 0 0 0 0 0 0
OMAK 48 86 53 90 57 91 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
WASHINGTON PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR OKANOGAN
VALLEY.
&&Hazardous weather outlook, Jul 10, 8:06 AM PDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 806 AM PDT THU JUL 10 2008 WAZ031>036-041>044-111500- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ037-038-111500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 3:29 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
329 PM PDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND DMG TONASKET 48.70N 119.44W
07/10/2008 OKANOGAN WA TRAINED SPOTTER
10-INCH DIAMETER TREE DOWNED BY HIGH WINDS CAUSED
EXTENSIVE DAMAGE TO A CARPORT AND RV. WIND GUST MEASURED
AT 48 MPH.
&&
JONESLocal storm report, Jul 10, 5:02 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST OROVILLE 48.94N 119.43W
07/10/2008 M74.00 MPH OKANOGAN WA MESONET
PEAK WIND GUST MEASURED AT OROVILLE RAWS 1360 FEET.
0415 PM NON-TSTM WND DMG COLVILLE 48.54N 117.89W
07/10/2008 STEVENS WA TRAINED SPOTTER
HIGH WINDS DOWNED NUMEROUS 12 INCH DIAMETER AND LARGER
TREES AS WELL AS SEVERAL POWER LINES IN AND JUST NORTH OF
COLVILLE. WIND GUSTS MEASURED AT 55 MPH.
&&
JONESNearby
Wind Advisories in Washington, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.